MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER HICKMAN 8 FR SL; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 POWER HICKMAN 8 FR SL; CHRONIC CATHETERS
Catalog Number 0805815
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that sometimes post a catheter placement, the tip of the catheter allegedly broke off.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 06/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one luer cap was returned for sample evaluation.Visual evaluation was performed.Functional testing was not performed due to the condition of the sample.Catheter hub was noted to be loaded to the distal end of the luer cap.The segments fell off the luer when examined and reflected material separation.Fracture was noted and luer was broken into multiple peace.Therefore, the investigation is confirmed for reported fracture and material separation issue.However, the investigation is inconclusive for the reported fluid leak issue as no objective evidence was found from sample evaluation.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 06/2025), g3, h6 (device) h11: b3, h6 (method, result, conclusion) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that sometimes post chronic catheter placement procedure, tip allegedly broke off.It was further reported that the device allegedly had leak when flushing.Reportedly, the line was removed and replaced.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one luer cap was returned for sample evaluation.Visual evaluation was performed.Functional testing was not performed due to the condition of the sample.Catheter hub was noted to be loaded to the distal end of the luer cap.The segments fell off the luer when examined and reflected material separation.Fracture was noted and luer was broken into multiple peace and may resulting the leak.Therefore, the investigation is confirmed for reported fracture, leak and material separation issue.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 06/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWER HICKMAN 8 FR SL
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18417593
Report Number3006260740-2023-05927
Device Sequence Number17849340
Product Code LJS
UDI-Device Identifier00801741036675
UDI-Public(01)00801741036675
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K061179
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0805815
Device Lot NumberREHW3347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer03/28/2024
08/01/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date04/03/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown